Alert archive / Alabama / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 131, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Aug 4, 2019, 2:19 PM CDT for Butler County, Crenshaw County, Alabama. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2019, 2:19 PM CDT (19:19 UTC)
- Expired
- Aug 4, 2019, 3:00 PM CDT
- In force
- 41 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Butler County, AL, Crenshaw County, AL
The radar
The Maxwell AFB radar (KMXX), 108 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 2:32 PM CDT | TSTM WND GST 49 | 1 N Greenville, AL | KPRN ASOS RECORDS A 49.5 MPH WIND GUST. |
| Aug 4, 2:34 PM CDT | TSTM WND DMG | 1 Wnw I65 And Al 185, AL | EMERGENCY MANAGER REPORTS LARGE TREE DOWN AND BRANCHES DOWN NEAR CAHABA RD. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.3 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 77 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 1152 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
013
WUUS54 KMOB 041919
SVRMOB
ALC013-041-042000-
/O.NEW.KMOB.SV.W.0131.190804T1919Z-190804T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
219 PM CDT Sun Aug 4 2019
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Eastern Butler County in south central Alabama...
West central Crenshaw County in south central Alabama...
* Until 300 PM CDT.
* At 219 PM CDT, a severe thunderstorm was located just north of
Greenville, moving southeast at 10 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Greenville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3162 8655 3185 8673 3197 8661 3196 8660
3186 8633
TIME...MOT...LOC 1919Z 305DEG 7KT 3186 8660
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 12:47 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Aug 4, 12:47 PM CDT, 1 hour 32 minutes before
Area Forecast Discussion National Weather Service Mobile AL 1247 PM CDT Sun Aug 4 2019 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION... 04/18Z issuance...Primarily VFR conditions through the period, but with periods of MVFR (and locally brief IFR) in and near scattered to occasionally numerous showers and thunderstorms this afternoon and again developing by late morning on Monday. Some strong and gusty winds possible in and near the showers and storms as well. Convective coverage and intesity will decrease into the evening and shift back offshore overnight. Light prevailing surface winds expected to continue, primarily a southlerly component this afternoon and again by late Monday morning, light and variable overnight tonight, except near the coast where light offshore flow will be possible. 12/DS && .PREV DISCUSSION... /issued 635 AM CDT Sun Aug 4 2019/ DISCUSSION...Updated for latest aviation discussion below. AVIATION... 12Z issuance...Upper end MVFR conditions with scattered shra and westerly winds around 10 knots will start the forecast along the coast, general VFR conditions and light winds inland. The rain will shift inland and increase in strength and coverage this morning into the afternoon, bringing low to mid level MVFR conditions. Winds will increase to 5 to 10 knots inland, around 10 knots along the coast. Impact to operations are possible late this morning into this afternoon as coverage increases. Coverage and strength will decrease into the evening and shift back offshore overnight, with general VFR conditions expected by 06z. Winds will become light overnight over most of the area, but remain around 10 knots along the immediate coast. /16 PREV DISCUSSION... /issued 445 AM CDT Sun Aug 4 2019/ NEAR TERM /Now Through Sunday night/...An upper trough stretching southwest across the Southeast and Lower Mississippi River Valley to the western Gulf of Mexico remains stationary through the Near Term. A weakly organized surface ridge stretching west over the central and southern Gulf will become a bit more organized, bringing a more organized, moisture-maintaining southwesterly flow to the region. Today through tonight, several weak shortwaves move through the upper trough, bringing increased mid-level instability to the region. Combined with the moist airmass in place over the region, showers and thunderstorms are likely today, with a decrease in coverage tonight, along with a shift in placement to offshore. A few thunderstorms may become strong to marginally severe as instability rises with the day's heating (MLCapes generally topping out around 1500 J/kg), weak shear again will limit more organized severe convection, and wet microbursts will be the primary mode of damage. Localized ponding of water is possible in poor drainage areas with slow movement of the thunderstorms that do develop. Temperatures today will top out close to seasonal norms, with highs around 90 inland, upper 80s along the coast. Tonight, the convection will quickly decrease in coverage and intensity with the loss of the day's heating, and shifts offshore. Temperatures tonight around seasonal are expected, with lows around 70 inland low to mid 70s near the coast. /16 SHORT TERM /Monday Through Tuesday night/...The upper trough extending from the lower Great Lakes to the northern Gulf of Mexico will finally shift eastward toward the eastern seaboard through Monday night. A pair of 60-80 knot upper level jets exiting south central Canada and the northern Great Plains on Tuesday will then act to reinforce the eastern seaboard trough on Tuesday. Meanwhile, the large upper high pressure system centered over the desert southwest will remain in place through the period. However, an upper ridge will begin to build southeastward from the upper high over the lower Mississippi River region and northwest Gulf of Mexico Tuesday night. The surface ridge over the Gulf of Mexico will maintain a light southwest wind flow over the forecast area, keeping precipitable water values between 1.7 to 2 inches. Convection will primarily be diurnally driven, with daytime surface heating bringing MLCape values into the 1200-2000 J/kg range on Monday, and the 1500-2500 J/kg range on Tuesday. Scattered to numerous showers and thunderstorms will occur both days, followed by decreasing coverage during the evening hours. Dry conditions are expected after midnight each night inland areas, with isolated to low-end scattered showers and a few thunderstorms remaining across the far southern sections. DCape values are expected to stay below 800 J/kg, and wind shear remains nearly non-existent, so severe weather is not anticipated though a few strong storms with wind gusts near 40 mph along with frequent cloud to ground lightning can't be ruled out. Due to the slow movement of showers and thunderstorms some minor flooding mostly on the local level where drainage is usually poor will also be possible. Temps will remain near or just above seasonal levels. /22 LONG TERM /Wednesday Through Saturday/...A stronger upper level jet of 70-100 knots exiting south central Canada Wednesday night will dive southeastward on Thursday, carving out a large trough over eastern Canada and the northeast conus. Meanwhile, the upper high will shift slightly eastward, with the extension of an upper ridge building further east over the deep south and northern Gulf of Mexico through the remainder of the long term. Lower precipitation chances are expected through the period, with mainly scattered daytime convection occurring through the long term, with the exception of Thursday when mainly isolated daytime convection is expected. We will also see a slight increase in high temps the latter half of the week due to stronger insolation, with highs ranging from 92 to 96 degrees, and heat indices ranging from 100 to 106 degrees. /22 MARINE...A surface ridge will build west over the Gulf of Mexico into the coming week, bringing a more organized light to at times moderate southwest to west flow to area waters. An offshore component to winds near the coast is likely overnight into the early morning hours. Daily late night into morning showers and thunderstorms can bring locally strong and variable winds along with greatly reduced visibilities in very heavy rain. Waterspouts will also be possible in the early morning hours today. /16 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Aug 4, 5:34 AM CDT, 8 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 534 AM CDT Sun Aug 4 2019 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-051045- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 534 AM CDT Sun Aug 4 2019 This Hazardous Weather Outlook is for south central Alabama, southwest Alabama, northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight. A few strong thunderstorms will be possible this afternoon into the evening. Gusty straight line winds and frequent cloud to ground lightning will be the main threats with the stronger storms. Ponding of water in poor drainage areas is also possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Scattered to perhaps numerous storms during the outlook may contain brief strong gusty winds and frequent lightning activity. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ630>636-650-655-670-675-051045- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 534 AM CDT Sun Aug 4 2019 This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. Winds, waves and seas will be locally higher in and near storms. Frequent lightning will be likely in the strongest storms. Waterspouts are also possible this morning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Winds, waves and seas will be locally higher in and near isolated to scattered storms through the coming week. Frequent lightning will be likely in the strongest storms.
In the hours before
Special weather statement, Aug 4, 1:01 PM CDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Mobile AL
101 PM CDT Sun Aug 4 2019
ALZ054>058-060-041845-
Wilcox AL-Monroe AL-Conecuh AL-Butler AL-Covington AL-Crenshaw AL-
101 PM CDT Sun Aug 4 2019
...STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...
BUTLER...NORTHEASTERN MONROE...CRENSHAW...SOUTHEASTERN WILCOX...
NORTHEASTERN CONECUH AND NORTHERN COVINGTON COUNTIES UNTIL 145 PM
CDT...
At 1258 PM CDT, the strong thunderstorm was located 6 miles northwest
of Rutledge, or 8 miles northwest of Luverne, moving east at 20 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Greenville, Evergreen, Luverne, Georgiana, Brantley, McKenzie, Red
Level, Rutledge, Dozier, Gantt, Glenwood, Pine Apple, Petrey, I65 And
US 84 and Highland Home.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3153 8620 3135 8620 3139 8709 3205 8696
3205 8686 3196 8686 3196 8641 3205 8640
3205 8630 3197 8630 3196 8619 3189 8617
3179 8620 3179 8615 3166 8615 3166 8616
3162 8618 3162 8615 3154 8614
TIME...MOT...LOC 1758Z 268DEG 18KT 3181 8636Special weather statement, Aug 4, 1:40 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Mobile AL
140 PM CDT Sun Aug 4 2019
FLZ201>204-041930-
Escambia Inland FL-Santa Rosa Coastal FL-Escambia Coastal FL-
Santa Rosa Inland FL-
140 PM CDT Sun Aug 4 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
SANTA ROSA AND CENTRAL ESCAMBIA COUNTIES UNTIL 230 PM CDT...
At 140 PM CDT, the strong thunderstorm was located over Gonzalez,
moving east at 15 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Ferry Pass, Ensley, Gonzalez, Pace, Milton, Bagdad, Pea Ridge,
Roeville, Floridatown and Point Baker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3049 8736 3067 8740 3078 8700 3052 8695
3052 8701 3053 8699 3058 8699 3060 8702
3057 8700 3051 8705 3051 8710 3052 8710
3053 8713 3055 8712 3057 8715 3058 8718
3055 8717 3053 8719 3050 8716
TIME...MOT...LOC 1840Z 259DEG 15KT 3060 8730Special weather statement, Aug 4, 1:42 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Mobile AL
142 PM CDT Sun Aug 4 2019
ALZ261-263-265-041930-
Mobile Coastal AL-Mobile Inland AL-Mobile Central AL-
142 PM CDT Sun Aug 4 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
MOBILE COUNTY UNTIL 230 PM CDT...
At 142 PM CDT, the strong thunderstorm was located near Tillmans
Corner, moving northeast at 15 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Tillmans Corner, Saraland,
Theodore, Chickasaw, Satsuma, Grand Bay, I65 And I165, Mobile
Regional Airport, I65 And AL 158 and I10 And I65.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3066 8840 3089 8803 3078 8800 3076 8802
3072 8801 3075 8800 3075 8799 3069 8800
3070 8800 3074 8803 3068 8802 3068 8800
3067 8802 3075 8804 3066 8803 3066 8804
3064 8806 3048 8810 3041 8836
TIME...MOT...LOC 1842Z 235DEG 14KT 3060 8823Special weather statement, Aug 4, 1:45 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Mobile AL
145 PM CDT Sun Aug 4 2019
ALZ264-266-FLZ202-041945-
Baldwin Coastal AL-Baldwin Central AL-Escambia Coastal FL-
145 PM CDT Sun Aug 4 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN BALDWIN AND SOUTH CENTRAL ESCAMBIA COUNTIES UNTIL 245 PM
CDT...
At 144 PM CDT, the strong thunderstorm was located near Elberta, or 8
miles northeast of Foley, moving northeast at 10 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Foley, Robertsdale, Loxley, Lillian, Summerdale, Silverhill, Perdido
Beach and Elberta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3028 8767 3064 8781 3070 8745 3060 8740
3053 8744 3055 8739 3045 8736 3047 8742
3041 8739 3042 8735 3035 8733 3033 8744
3042 8742 3042 8743 3033 8751 3032 8748
3032 8760 3030 8759
TIME...MOT...LOC 1844Z 235DEG 8KT 3046 8756Local storm report, Aug 4, 2:17 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
217 PM CDT SUN AUG 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0141 PM TSTM WND DMG 4 N GLENWOOD 31.72N 86.17W
08/04/2019 CRENSHAW AL EMERGENCY MNGR
EMERGENCY MANAGER REPORTS TREES AND POWER
LINES DOWN NEAR AND ALONG NORTH GOSHEN RD.
TIME ESTIMATED BY RADAR.
&&
DRJThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 1:01 PM CDT | Special Weather Statement | MOB | Butler, Conecuh, Crenshaw | 44 min |
| Aug 4, 1:37 PM CDT | Severe Thunderstorm Warning | MOB | Crenshaw | 33 min |
| Aug 4, 1:42 PM CDT | Special Weather Statement | MOB | Mobile | 48 min |
| Aug 4, 2:00 PM CDT | Areal Flood Advisory | MOB | Mobile | 3 hr |
| Aug 4, 3:46 PM CDT | Special Weather Statement | MOB | Butler, Wilcox | 59 min |
| Aug 4, 4:04 PM CDT | Special Weather Statement | MOB | Choctaw | 56 min |
| Aug 4, 4:20 PM CDT | Special Weather Statement | MOB | Wilcox | 40 min |
| Aug 4, 6:12 PM CDT | Special Weather Statement | MOB | Conecuh | 48 min |
| Aug 4, 6:53 PM CDT | Severe Thunderstorm Warning | MOB | Washington | 52 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.